Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Developed pink rash and swelling on waistline. Having little itch and no pain. What can be done?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
i am visiting costa rica and developed a pink rash and swelling on the right waistline with elongated narrow lessons across the area. 70 year old male on vacation from usa. very little itch and no pain. XXXXXXX
Posted Wed, 3 Jul 2013 in Skin Hair and Nails
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
Your symptoms seem to be due to a tick bite or contact dermatitis.
Most tick bites are probably harmless and may cause no problems.
Swelling and rash seems to be inflammatory in nature. Refrain from scratching because this may cause the skin to break down and an infection to form.
In some cases, the best treatment is to do nothing to the area.

Emollients or moisturizers help keep the skin moist, and also help skin repair itself. They protect the skin from becoming inflamed again. They are a key part of preventing and treating such small rashes.

Corticosteroid skin creams or ointments may reduce inflammation. You can get one over the counter easily.

I advice you to follow this above mentioned measures still if it persists or if it spreads consult the dermatologist for examination and also to find out the cause.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Developed pink rash and swelling on waistline. Having little itch and no pain. What can be done? 22 hours later
Answered by Dr. Rakhi Tayal 1 hour later
Contact dermatitis is a condition in which the skin becomes red, sore, or inflamed after direct contact with a substance. It can happen due to an exposure to an allergen or irritant substance.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor